Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 55, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 20, 2004, 11:07 PM CST for Morehouse Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2004, 11:07 PM CST (05:07 UTC)
- Expired
- Mar 20, 2004, 11:55 PM CST
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Morehouse Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 2553 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 210456
SVRJAN
LAC067-210555-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1056 PM CST SAT MAR 20 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA
* UNTIL 1155 PM CST
* AT 1056 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTHWEST OF BEEKMAN
TO 10 MILES EAST OF BONITA...MOVING SOUTH AT 25 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR BONITA AT 1100 PM CST
BE NEAR BEEKMAN AT 1105 PM CST
BE NEAR MER ROUGE...BASTROP AT 1125 PM CST
BE NEAR COLLINSTON AT 1140 PM CST
HAIL TO THE SIZE OF GOLFBALLS AND WINDS UP TO 60 MPH ARE LIKELY WITH
THIS STORM.
LAT...LON 3300 9207 3274 9203 3270 9193 3258 9188
3262 9179 3264 9167 3281 9161 3300 9146
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 3:15 PM CST, 7 hours 52 minutes earlier.
Area forecast discussion, Mar 20, 3:15 PM CST, 7 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CST SAT MAR 20 2004 .SHORT TERM...SFC HIGH PRESSURE ANCHORED OVER THE NORTHERN GULF COAST COMBINED WITH A WARM DRY AIRMASS HAS ALLOWED MOST SITES TO REACH THE LOWER 80S AGAIN THIS AFTERNOON. OTHER THAN A FEW CU ACROSS EAST-CENTRAL MISSISSIPPI VISIBLE SATELLITE IMAGERY SHOWS MOSTLY CLEAR SKIES ACROSS OUR REGION...BUT A CHANGE IN THE WEATHER IS ON THE WAY. MODELS ARE SIMILAR IN MOVING A STRONG COLD FRONT... CURRENTLY INTO NORTHERN ARKANSAS AND THE MISSOURI BOOTHEEL...ACROSS OUR REGION TONIGHT. WELL AHEAD OF THE FRONT A SQUALL LINE WAS MOVING THROUGH CENTRAL TENNESSEE. THE TAIL END OF THE LINE OF THUNDERSTORMS WAS HAVING A DIFFICULT TIME SURVIVING THE CAPPED AND DRIER AIRMASS OVER ARKANSAS. MODELS AGREE THAT THE LINE OF SHOWERS AND THUNDERSTORMS WILL HAVE A HARD TIME HOLDING TOGETHER IN OUR AREA AS THE COLD FRONT MOVES ACROSS AS WELL. STILL...WL MENTION A FEW STRONG STORMS POSSIBLE LATER THIS EVENING IN OUR FAR NORTHWEST COUNTIES AS SMALL HAIL WILL BE POSSIBLE. THE COLD FRONT IS EXPECTED TO BE INTO THE DELTA REGION BY MIDNIGHT TONIGHT. STRONG GUSTY WINDS BEHIND THE FRONT HAS PROMPTED THE ISSUANCE OF A LAKE WIND ADVISORY FOR TONIGHT ALONG AND NORTH OF INTERSTATE 20. VERY LITTLE PCPN IS EXPECTED SOUTH OF INTERSTATE 20 BUT STRONG GUSTY WINDS WILL BE POSSIBLE IN THE SOUTH SUNDAY MORNING BEHIND THE FRONT AS IT PUSHES TO THE COAST. RAPID CLEARING IS EXPECTED SUNDAY BUT BRISK NORTH WINDS SUNDAY WILL HOLD TEMPS DOWN CLOSE TO 20 DEGREES FROM TODAY. MONDAY MORNING MINIMUM TEMPERATURES WILL DIP INTO THE 30S AGAIN...ALONG WITH SOME PATCHY FROST IN THE NORTH. COOLER AND DRIER THAN NORMAL WEATHER WILL LAST THROUGH MONDAY AS SFC HIGH PRESSURE BUILDS INTO OUR REGION FROM THE NORTH. THIS SFC HIGH WILL MOVE EAST OF THE AREA TUESDAY AND THE RESULTING RETURN FLOW WILL BRING WARMER TEMPERATURES AND BEGIN TO INCREASE MOISTURE ACROSS THE REGION. BY WEDNESDAY...A SHORT WAVE WILL MOVE ACROSS THE CENTRAL PLAINS AND BRING A SLIGHT CHANCE OF EVENING SHOWERS TO OUR WESTERN ZONES/PARISHES. .LONG TERM...MEDIUM RANGE MODELS SHOW ANOTHER SOUTHERN STREAM SHORTWAVE THAT WILL MOVE EAST ACROSS THE CENTRAL PLAINS EARLY THURSDAY. THIS SHORT WAVE WILL HELP DROP A WEAK COLD FRONT INTO NORTHWEST MISSISSIPPI BY THURSDAY EVENING BEFORE IT STALLS AND DISSIPATES. HAVE INTRODUCED CHANCE POPS DURING THE DAY THURSDAY IN OUR NORTHERN COUNTIES AS THERE SHOULD BE A FEW SHOWERS AND THUNDERSTORMS DEVELOP BY AFTERNOON AHEAD OF THE FRONT. WINDS ALOFT BEGIN BACKING TO SOUTHWESTERLY FRIDAY AS TROUGHING OCCURS OVER THE WEST COAST. AT THE SFC RIDGING FROM THE ATLANTIC WILL NOSE WEST ACROSS THE SOUTHERN GULF STATES. A GRADUAL WARMING TREND WITH ABOVE NORMAL TEMPERATURES IS EXPECTED THROUGH SATURDAY WITH VERY LITTLE CHANCE OF RAIN. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 54 62 35 62 40 / 30 00 00 00 00 MERIDIAN 54 63 34 61 39 / 20 00 00 00 00 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22
Hazardous weather outlook, Mar 20, 3:40 PM CST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 340 PM CST SAT MAR 20 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212140- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 340 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... A COLD FRONT WILL MOVE SOUTH OVER THE LOWER MISSISSIPPI RIVER VALLEY DURING THE OVERNIGHT HOURS. STRONG THUNDERSTORMS WILL BE LIKELY ALONG THE BOUNDARY. STORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES. A COLD FRONT WILL MOVE SOUTHWARD TONIGHT OVER MUCH EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. A LINE OF THUNDERSTORMS ALONG THE FRONTAL BOUNDARY IS EXPECTED TO WEAKEN AS IT NEARS THE INTERSTATE 20 CORRIDOR. AREAS ALONG AND NORTH OF OF A CROSSET ARKANSAS...TO KOSCIUSKO...TO COLUMBUS LINE WILL BE MOST LIKELY TO SEE THE STRONG THUNDERSTORMS. ...NON PRECIPITATION... WINDS INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS BEHIND A SOUTHWARD MOVING FRONTAL BOUNDARY MAINLY AFTER MIDNIGHT. BOATERS SHOULD USE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 20, 11:00 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1100 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1051 PM HAIL CROSSETT 33.13N 91.97W
03/20/2004 1.75 INCH ASHLEY AR LAW ENFORCEMENT
&&
JPGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 10:56 PM CST | Severe Thunderstorm Warning | JAN | Morehouse | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.